An integer-valued mathematical model of lake communities: Chaotic and long-period oscillations in the fish population size

 pdf (729K)  / List of references

We present the results of a mathematical model for the aquatic communities which include zooplankton, planktivorous fish and predator fish. The aquatic populations are considered to be body mass- and agestructured, while the trophic relations between the populations to be correspondingly status-specific. The model reproduces diverse dynamic regimes as such steady states and oscillations in the population size. Oscillations in the fish population size are shown to be both regular and irregular. We show that the period of the regular oscillations can be up to decades. The irregular oscillations are shown to be both chaotic and non-chaotic. Analyzing the dynamics in the model parameter space has enabled us to conclude that predictability of fish population dynamics can face difficulties both due to dynamical chaos and to the competition between various dynamical regimes caused by variations in the model parameters, specifically in the zooplankton growth rate.

Keywords: mathematical modeling of an aquatic community, integer-based mathematical modeling, long-period oscillations, chaos
Citation in English: Rusakov A.V., Bobyrev A.E., Burmensky V.A., Kriksunov E.A., Nurieva N.I., Medvinsky A.B. An integer-valued mathematical model of lake communities: Chaotic and long-period oscillations in the fish population size // Computer Research and Modeling, 2016, vol. 8, no. 2, pp. 229-239
Citation in English: Rusakov A.V., Bobyrev A.E., Burmensky V.A., Kriksunov E.A., Nurieva N.I., Medvinsky A.B. An integer-valued mathematical model of lake communities: Chaotic and long-period oscillations in the fish population size // Computer Research and Modeling, 2016, vol. 8, no. 2, pp. 229-239
DOI: 10.20537/2076-7633-2016-8-2-229-239
Views (last year): 6.

Full-text version of the journal is also available on the web site of the scientific electronic library eLIBRARY.RU

The journal is included in the Russian Science Citation Index

The journal is included in the List of Russian peer-reviewed journals publishing the main research results of PhD and doctoral dissertations.

International Interdisciplinary Conference "Mathematics. Computing. Education"

The journal is included in the RSCI

Indexed in Scopus